Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Suffering from acne problem. Prescribed isotroin-20. Gained weight. Should contine isotroin-20?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Hello Sir,
my wife was suffering from acne problem. So we went to a doctor. Doctor advised her to take isotroin-20. she is 24 years old. she started taking medicine 4 months before. now acne is almost gone but she has gained weight. so my doubt is she has gained weight because of this medicine or something else.
also she should continue taking isotroin or not?
for first 2 months : alternative day
last 2 months: 2 tablets a week
Posted Fri, 27 Sep 2013 in Skin Hair and Nails
Answered by Dr. Shanthi.E 1 hour later
Brief Answer:
Weight gain partly attributable to the drug

Detailed Answer:

Thanks for posting your query. I have read it with diligence.

Isotroin as such does not cause weight gain. However, it has several other side effects and adverse reactions that could be potentially harmful to the body. Overall, it is possible that your wife's weight gain can be partly attributed to the drug Isotroin.

There may be other contributing factors for her weight gain as well.

Regarding continuing the drug or not - Her treating doctor is the best person to decide on this.

Since you say that the acne problem is almost gone now, it is better to stop the drug. This is my viewpoint.

If I were her treating doctor, I would stop the medicine right away.

Hope this helps you.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor